MAUDE Adverse Event Report: BECTON DICKINSON BD¿ NEXT GENERATION PATIENT / EXAM ROOM SHARPS COLLECTOR, 5.1L; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ NEXT GENERATION PATIENT / EXAM ROOM SHARPS COLLECTOR, 5.1L; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305517
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd¿ next generation patient / exam room sharps collector, 5.1l the lid did not fit properly.There was no report of patient impact.The following information was provided by the initial reporter: on 20/20/2023 the customer received sharps container #305517 with the incorrect lid and stated it would not fit the sharps container.
 
Additional Manufacturer Narrative
The manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed and the franklin lakes fda registration number has been used for the manufacture report number.Date of event is unknown; awareness date has been used for this field.Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 16-mar-2023.H.6.Investigation summary: 1 sample mat # 305517 was returned by the customer.It was reported by the customer that they received the incorrect lid could be verified due to the product returned with incorrect lid for investigation.A dhr review process was made and the result showed there were no issues reported like incorrect lid during the manufacturing process of the lot number reported (2284935) under this complaint.A review of the ncmr¿s was performed; the result showed that non-conformances were reported for the same part number and issue throughout the last twelve months.Investigation: based on this investigation, with the information and evidence provided by the customer, it is reported that a sharps container #305517 was received with the wrong lid (model #300475) stating that the lid does not fit.We can identify that both mentioned part numbers are manufactured by flex.Product 305517 is manufactured using machines bd26, bd14, bd07, while product 300475 is manufactured using machines therefore there is no relation within the process between both part numbers.Based on the lot number provided, item 305517 is confirmed to have been manufactured on october 11, 2022 and shipped from flex.By the other hand, it was found that subassembly was manufactured on october 17, 2022; days close to the manufacturing date but not the same of the ordered product, considering that the components (lid and container) are manufactured on different machines, there is no possibility to mix only one on the manufactured process, the only possibility is to mix the complete standard pack quantity of 20 pcs, however, additional information is needed to determine the root cause, since this kind of issue could be generated due to different variables like incorrect handling or product mixed by distributor at the time to send the product to the end user due to partial sales.As part of the investigation, a review of the customer complaint records was performed and the result showed that there are no additional complaints reported for the same issue and part number throughout the last twelve months, being this considered an isolated issue.As per the sample being received, an investigation could be performed, and a root cause could be determined as potential root cause : wrong material sorted.Non-controlled method to ship partial boxes to end user.Incorrect packaging process at the time to perform partial sales.Conclusion: based on the information provided, it was not possible to determine the root cause as a failure mode related to the manufacturing process since there are different variables that could have caused this issue.Information like method used to handle, shipped partial sells and controls to storage the remaining product within distributor facility are required.The controls were verified and confirmed as capable to detect mixed lids, however, quality alert was implemented to make awareness of the personnel involved in the manufacturing process of this product.If additional information that helps to find the root cause can be provided, then a new complaint record will be open to initiate a new investigation path.All the complaint information was captured also for tracking and trending purposes.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD¿ NEXT GENERATION PATIENT / EXAM ROOM SHARPS COLLECTOR, 5.1L
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16550453
Report Number2243072-2023-00401
Device Sequence Number15070888
Product Code FMI
UDI-Device Identifier00382903055173
UDI-Public(01)00382903055173
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K943141
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305517
Device Catalogue Number305517
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer04/12/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown